Ring-shaped solitons in a "dartboard" photonic lattice

Q. E. Hoq, P. G. Kevrekidis, D. J. Frantzeskakis*, B. A. Malomed

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

We introduce a two-dimensional model of photorefractive media, with the usual saturable nonlinearity, and a cylindrical photonic lattice periodic in the radial direction. The saturable nonlinearity may be either self-focusing or self-defocusing, and the cylindrical lattice is introduced so that, in the former case, the potential has a maximum at the center. Ring-shaped solitons are constructed numerically. In the case of self-focusing, they are typically unstable against azimuthal perturbations, which is shown by means of numerical computations, and is also explained with the help of an analytical approximation. On the contrary, solitons of the same type may be stable if the saturable nonlinearity is self-defocusing.

Original languageEnglish
Pages (from-to)145-155
Number of pages11
JournalPhysics Letters, Section A: General, Atomic and Solid State Physics
Volume341
Issue number1-4
DOIs
StatePublished - 20 Jun 2005

Funding

FundersFunder number
NSF-CAREER
Eppley Foundation for ResearchNSF-DMS-0204585

    Fingerprint

    Dive into the research topics of 'Ring-shaped solitons in a "dartboard" photonic lattice'. Together they form a unique fingerprint.

    Cite this